MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The viperwire was inadvertently advanced into a heavily calcified lesion in the anterior tibial (at) artery during advancement of a support catheter.The viperwire fractured and was left in vivo.Atherectomy was performed in the popliteal artery and was followed by balloon angioplasty for post-dilation.Slow flow was noted through the at artery.Attempts to remove the wire fragment were unsuccessful, and the procedure was prolonged by forty-five minutes.An additional 45cc of contrast and additional fluoroscopy were required due to the attempts.There were no additional patient complications, and the procedure was concluded.Reportedly, the popliteal to tibioperoneal trunk was severely calcified, as were the anterior tibial and posterior tibial vessels.
 
Additional Manufacturer Narrative
Failure analysis conclusion: examination of the guide wire revealed the proximal core wire to be fractured and curled up.The distal fractured spring tip section was not returned.Scanning electron microscopy (sem) analysis revealed the presence of ductile torsional stresses on the fracture faces of the core wires.Although the exact root cause of the guide wire fracture is undetermined, the sem analysis is consistent with an oad spinning over a tight bend or kink in the wire.At the conclusion of the failure analysis investigation the fracture event was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8370954
Report Number3004742232-2019-00064
Device Sequence Number16418531
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)201031(10)249690
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number249690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;